Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 165, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2003, 8:25 AM EDT for Hancock County, Wyandot County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 8:25 AM EDT (12:25 UTC)
- Expired
- Jul 21, 2003, 9:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Hancock County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 148 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 211225
SVRCLE
OHC063-175-211315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
825 AM EDT MON JUL 21 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO...
WYANDOT COUNTY IN NORTHWEST OHIO...
* UNTIL 915 AM EDT
* AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTH OF ARLINGTON...OR ABOUT 13 MILES
SOUTH OF FINDLAY...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ARLINGTON
SYCAMORE
UPPER SANDUSKY
VANLUE
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4092 8377 4103 8342 4098 8312 4080 8311
4078 8348 4082 8371
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:00 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 4:00 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT MON JUL 21 2003 BIG MCS COMPLEX OVR IL-IN-WRN OH FOCCUSED ALG FNTL BNDRY HAS ALREADY PROD SVR STORMS. XCPT FOR THE ONE STG CELL OVR WRN LERI MST OF THE AREA IS MOVG INTO A LTL MORE STBL AIR ATTM & NOT SHOWG SIGNS OF STRENGTHENG. NOT TO BE OUTDONE LN OF CELLS FRM LAKE CNTY E INTO CRAWFORD PA PROD LCL HVY RN. THIS ACTVTY MAY DNSH THRU THE MRNG BUT COULD REDVLP LATER IN THE AFTN AS UPR SUPPORT AND CDFNT APCH. QPF AMTS IN THE 1/2-1 INCH RANGE THRU TNGT AS THE FNT EXITS OFF TO THE E. BUT STG JET & TROF ALF WL EVOLVE THRU WED KEEPG US IN A VRY UNUSUAL CUTOFF LOW PATTERN FOR THIS TIME OF YR. UPR TROF OVR US WL KEEP INSTBILTY MARGINAL WI CHCS FOR SHRA THRU AT LEAST WED NITE. MUCH COOLER TEMPS DUE TO CLD COVER & NLY FLOW. .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Jul 21, 5:20 AM EDT, 3 hours 5 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE STILL POSSIBLE TUESDAY BUT THE THREAT WILL DIMINISH BY WEDNESDAY. HOWEVER STEADY AND PERIODS OF HEAVY RAIN MAY CAUSE LOCALIZED FLOODING THROUGH WEDNESDAY EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 5:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 8:52 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 38 min |
| Jul 21, 9:16 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 44 min |
| Jul 21, 9:17 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 43 min |
| Jul 21, 9:25 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 50 min |
| Jul 21, 9:34 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 41 min |
| Jul 21, 9:59 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 46 min |
| Jul 21, 10:08 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 52 min |
| Jul 21, 1:11 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Jul 21, 1:33 PM EDT | Flash Flood Warning | CLE | Ashtabula, Trumbull | 3 hr |
| Jul 21, 1:36 PM EDT | Tornado Warning | CLE | Trumbull | 24 min |
| Jul 21, 5:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 46 min |
| Jul 21, 6:11 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 49 min |
| Jul 21, 6:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 40 min |
| Jul 21, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 46 min |
| Jul 21, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Jul 21, 7:02 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 43 min |
| Jul 21, 7:08 PM EDT | Tornado Warning | CLE | Stark | 37 min |
| Jul 21, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 46 min |
| Jul 21, 7:21 PM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Medina, Portage, Summit, Trumbull | 2 hr |
| Jul 21, 7:25 PM EDT | Tornado Warning | CLE | Trumbull | 35 min |
| Jul 21, 7:41 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.